Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 8, 2011, 4:27 AM CDT for 24 counties in Texas. It took effect at Apr 8, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 4:27 AM CDT (09:27 UTC)
- In effect from
- Apr 8, 2011, 12:00 PM CDT
- Expired
- Apr 8, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4409 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WWUS84 KLUB 080927 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 427 AM CDT FRI APR 8 2011 TXZ021>044-082100- /O.UPG.KLUB.FW.A.0018.110408T1700Z-110409T0100Z/ /O.NEW.KLUB.FW.W.0016.110408T1700Z-110409T0100Z/ /O.CON.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/ /O.CON.KLUB.FW.A.0020.110410T1700Z-110411T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 427 AM CDT FRI APR 8 2011 ...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE COMING WEEKEND OVER A LARGE PORTION OF THE SOUTHERN PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT SOUTHWESTELY WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LOWER NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS FOR ALL OF THE SOUTH PLAINS... ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT SOUTHWESTERLY WINDS FROM 20 TO 30 MPH...RELATIVE HUMIDITY NEAR THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE COMING WEEKEND. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP WITH SUSTAINED 20 FOOT WIND SPEEDS EXPECTED TO RANGE FROM 20 TO 25 MPH TODAY AND SATURDAY INCREASING TO BETWEEN 20 TO 30 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS... WITH LITTLE OVERNIGHT HUMIDITY RECOVERY...AND EXTREMELY DRY FUELS MAY LEAD DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
262 WWUS84 KLUB 082040 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT FRI APR 8 2011 TXZ021>044-090200- /O.UPG.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/ /O.NEW.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/ /O.EXT.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/ /O.CON.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 340 PM CDT FRI APR 8 2011 ...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE COMING WEEKEND OVER A LARGE PORTION OF THE SOUTHERN PLAINS... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING. THE FIRE WEATHER WATCH FOR SATURDAY HAS NOW BEEN UPGRADED TO A RED FLAG WARNING FROM NOON TO 9 PM CDT SATURDAY. A FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND. STRONG SOUTHWESTERLY 20 FOOT WIND SPEEDS AROUND 20 TO 25 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS FOR MUCH OF THE AREA. THE SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY FOR MUCH OF THE AREA...AND EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
296 WWUS84 KLUB 090110 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CDT FRI APR 8 2011 TXZ021>044-091100- /O.EXP.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/ /O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/ /O.CON.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 810 PM CDT FRI APR 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING FOR FRIDAY HAS EXPIRED... THE RED FLAG WARNING FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY FOR MUCH OF THE AREA...AND EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 4:24 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 4:24 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CDT FRI APR 8 2011 .SHORT TERM... WEATHER FOR TODAY WILL BE DOMINATED BY THE INFLUENCE OF CLOSED LOW OVER CALIFORNIA EARLY THIS MORNING WITH BROAD SOUTHWESTERLY FLOW ALOFT. POLAR JET WRAPS AROUND THIS LOW WITH STRONGER SECONDARY MAX SOUTH OF THE MAIN STREAM FROM BAJA TO OUR AREA THENCE UP INTO THE MIDWEST. LOBE OF WEAK LIFT IS PROGGED TO CROSS THE REGION EARLY SATURDAY MORNING. WHILE MOISTURE WILL BE ON THE INCREASE INTO SATURDAY MORNING...FORECAST SOUNDINGS APPEAR MUCH TO WARM IN THE 5-10KFT HEIGHT TO ALLOW CONVECTION. WHILE AN EML IS PRESENT ABOVE THIS LEVEL...THERE IS NO SUBSTANTIVE MOISTURE TO WORK WITH. THEREFORE...WILL KEEP POP BELOW MENTIONABLE LEVELS. INSOFAR AS WINDS GO...TODAY LOOKS TO BE THE LOWEST OF THE NEXT THREE DAYS. SFC WIND FIELDS IN GUIDANCE ARE A TAD DIFFERENT THAN EXPECTED HAVING FIRST ANALYZED UPPER LEVELS AND FCST SOUNDINGS FIRST. IT WOULD APPEAR THAT H7 WINDS IN BOTH GFS/NAM ARE STRONGER SOUTHEAST /APPROACHING 40KTS/. IN GENERAL...THE SOUNDINGS MIX THINGS RIGHT TO H7 AND SUSPECT THEY MAY BE UNDERPLAYING WIND POTENTIAL IN THE SE THIS AFTERNOON AND THUS WILL BUMP WINDS ACCORDINGLY. THUS...GIVEN THE EXPECTED CONDITIONS...WILL GO WITH A RED FLAG WARNING ENTIRE AREA ONCE AGAIN TODAY AS FUEL CONDITIONS ARE CERTAINLY ENOUGH TO OFFSET ANY WEAKNESS IN THE WIND FIELDS. INTO THIS EVENING...SOME SHALLOW MID LEVEL MOISTURE IS PROGGED TO MOVE ACROSS THE AREA AND COULD LEAD TO SOME VIRGA SHOWERS ONCE AGAIN ALTHOUGH THE PROSPECT DOES NOT LOOK AS ENCOURAGING AS WE SAW LAST NIGHT. STILL...THESE COULD INCREASE WINDS UNDER ANY SHOWERS THAT DO DEVELOP GIVEN THE FAVORABLE PROFILE ANTICIPATED. WESTWARD MOTION OF THE DRYLINE REMAINS A BIT UNCERTAIN AND IT IS CERTAINLY POSSIBLE THAT IT COULD PUSH FURTHER WEST THAN CURRENTLY FCST IN THE GRIDS. HOWEVER...THE MOISTURE SHOULD BE QUITE SHALLOW AND THUS QUICKLY MIX OUT SATURDAY MORNING BEFORE THE WINDS START TO BLOW...MORE ABOUT THAT IN THE LONG TERM. && .LONG TERM... IN SPITE OF A COUPLE PERIODS OFFERING LOW PROBABILITIES FOR RAIN... A POTENTIALLY HIGH IMPACT WIND/FIRE EVENT SUNDAY REMAINS THE FOCUS OF ATTENTION. THROUGH THE WEEKEND...SOUTH PLAINS WEATHER WILL BE DOMINATED BY THE CURRENT WEST COAST UA LOW AS IT EJECTS EASTWARD OVER THE PLAINS. THIS SYSTEM WILL HAVE EDGED EASTWARD TOWARD THE FOUR CORNERS BY SATURDAY AFTERNOON. ALTHOUGH THIS WILL RESULT IN A MODEST BACKING OF THE DEEP LAYER FLOW...THE DRYLINE WILL GENERALLY REMAIN JUST EAST OF THE FA AS DEEPLY DRY/MIXED AIR WILL REMAIN IN PLACE...AND AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS IN ADVANCE OF THE SYSTEM. WITH CYCLOGENESIS BEGINNING IN EARNEST...MSLP/HEIGHT GRADIENTS MAY BE MARGINALLY SUPPORTIVE OF ADVISORY LEVEL SOUTH-SOUTHWESTERLY WINDS SATURDAY...AS INDICATED BY MAV MOS. STRONG PRESSURE/HEIGHT FALLS LATE SATURDAY EVENING/EARLY SUNDAY MORNING MAY BE SUFFICIENT TO RETREAT THE DRYLINE WESTWARD OVER THE ROLLING PLAINS IN ASSOCIATION WITH A 60KT LOW LEVEL JET. MOST SOLUTIONS SHOW CONVECTIVE SIGNALS ALONG/ EAST OF THIS FEATURE. WILL MAINTAIN SLIGHT CHANCE POPS OVER THE EASTERN ROLLING PLAINS...BUT ANY STORMS THAT OCCUR OVER THE EASTERN FA WILL LIKELY BE BRIEF AS FLOW QUICKLY VEERS AND SHUNTS MOISTURE EAST BY SUNDAY MORNING. THE EJECTION OF THE UA LOW OVER THE SOUTHERN/CENTRAL PLAINS SUNDAY PRESENTS A THREAT OF A HIGH WIND/DUST EVENT PER PROGGED MSLP/ HEIGHT GRADIENTS. ALTHOUGH THE CORE OF MID LEVEL WIND MAXIMA ARE PROGGED TO TRANSIT THE AREA...THEY ARE CURRENTLY DEPICTED AS PASSING EAST/NORTHEAST OF THE AREA BY MIDDAY. SPEED/TIMING OF THE SYSTEM ALSO PROMOTES AN EARLY PASSAGE OF A PAC FRONT AND COOLER TEMPERATURES. THIS MAY HELP LIMIT THE DEPTH OF MIXING AND SEVERITY OF GUSTS. NONETHELESS...CURRENT SUGGESTIONS ARE THAT A HIGH WIND WATCH MAY BE REQUIRED WITH LATER UPDATES. AN UA RIDGE AXIS WILL TRANSLATE EASTWARD OVER WEST TEXAS MONDAY IN THE WAKE OF SUNDAY/S SYSTEM...BUT SOUTHWESTERLY FLOW ALOFT WILL BECOME RE-ESTABLISHED TUESDAY/WEDNESDAY. MODELS DIFFER IN THE DEPICTING THE DEPTH OF ANOTHER TROUGH PROGGED TO IMPACT THE REGION WITHIN THIS FLOW WEDNESDAY...BUT THIS MAY PRESENT THE NEXT BOUT OF CRITICAL FIRE WEATHER. MEDIUM RANGE GUIDANCE SEEMS TO SUPPORT AN AMPLIFICATION OF THE PATTERN LATE WEEK WHICH WOULD SUPPORT A FROPA THURSDAY AND SLIGHTLY COOLER/NEAR NORMAL TEMPERATURES. && .FIRE WEATHER... DAY 1...TODAY WILL LIKELY BE LOWEST-END DAY OF THE THE NEXT THREE BUT CONDITIONS CONTINUE TO POINT TOWARD RED FLAG POTENTIAL FOR THE ENTIRE AREA. H7 WINDS IN THE 30-40 KT RANGE SHOULD EASILY MIX TOWARD THE SURFACE YIELDING WINDS IN THE 20-30 MPH RANGE THIS AFTERNOON WITH THE HIGHEST WIND EXPECTED ON THE LLANO ESTACADO. MIN RH VALUES WILL HAVE NO DIFFICULTY IN MEETING CRITERIA WITH NEAR 10 PCT RH ANTICIPATED. GIVEN THE EXTREMELY CRITICAL NATURE OF THE FUELS DESPITE THE SOUTHERN ROLLING PLAINS BEING A BIT MARGINAL... WILL ELECT TO ISSUE RED FLAG WARNING FOR THIS AFTERNOON. DAYS 2 AND 3...FIRE WEATHER CONDITIONS WILL DETERIORATE SATURDAY AND SUNDAY WITH DANGEROUS/EXTREMELY CRITICAL CONDITIONS EXPECTED BY SUNDAY AFTERNOON. A PRONOUNCED THERMAL RIDGE WILL BE IN PLACE OVER THE ROLLING PLAINS SATURDAY AFTERNOON BENEATH INCREASING WINDS ALOFT. WITH WIDESPREAD 20-25 MPH 20-FT WINDS AND RH/S AROUND 10 PERCENT...HIGH CONFIDENCE IN CRITICAL FIRE WEATHER EXIST. SUNDAY/S PATTERN IS A GOOD MATCH TO THE SOUTHERN PLAINS WILDFIRE OUTBREAK PATTERN. THAT SAID...RELATIVELY COOLER TEMPERATURES GENERALLY 0-10 DEGREES BELOW NORMAL THEN IN THE POST PAC FRONT ENVIRONMENT INTRODUCES SOME UNCERTAINTY. FROM A PURE INGREDIENT DRY AIR/WIND/FUEL PERSPECTIVE...A HIGH END DAY SHOULD BE EXPECTED. HOWEVER...PAST OUTBREAK EVENTS HAVE SHOWN THAT FIRE ACTIVITY IS USUALLY CONCENTRATED ALONG/NEAR THE LOW LEVEL THERMAL RIDGE... WHICH IS PROGGED TO PUSH WELL EAST OF THE SOUTH PLAINS SUNDAY. STILL...WITH SINGLE DIGIT TD/S AND RH/S...20 FT WINDS AROUND 30 MPH...AND EXTREMELY DRY FUELS PER TFS...AT LEAST A FEW SIGNIFICANT WIND-DRIVEN WILDFIRES WILL BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 48 79 41 63 / 0 0 0 10 10 TULIA 85 50 84 45 70 / 0 10 10 10 10 PLAINVIEW 85 53 85 46 69 / 0 10 10 10 0 LEVELLAND 86 53 83 46 67 / 0 10 10 10 0 LUBBOCK 87 55 86 48 69 / 0 10 10 10 0 DENVER CITY 85 58 87 47 68 / 0 10 10 10 0 BROWNFIELD 87 56 87 48 69 / 0 10 10 10 0 CHILDRESS 92 56 91 56 77 / 0 10 10 20 10 SPUR 92 58 91 52 76 / 0 10 10 20 0 ASPERMONT 95 61 94 58 82 / 0 10 10 20 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 26/20
Hazardous weather outlook, Apr 8, 3:12 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 312 AM CDT FRI APR 8 2011 TXZ021>044-090815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 312 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER WILL IMPACT ALL OF THE OUTLOOK AREA TODAY. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SUSTAINED SOUTHWEST TO WESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS GREATER THAN 30 MPH OVER PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON. WINDS WILL REACH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH SUNDAY. THESE WINDS WILL RESULT IN LOW VISIBILITIES IN BLOWING DUST. IN ADDITION...FIRE WEATHER WILL ESCALATE SATURDAY AND SUNDAY...WITH EXTREMELY CRITICAL CONDITIONS EXPECTED SUNDAY...WHEN A DANGEROUS HIGH WIND AND FIRE WEATHER EVENT MAY OCCUR. FIRE WEATHER WATCHES ARE IN EFFECT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:40 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
| Apr 8, 3:52 PM CDT | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 38 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.